Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 6, 1994, 6:55 PM CDT for Osage County, Oklahoma. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- May 6, 1994, 6:55 PM CDT (23:55 UTC)
- Expired
- May 6, 1994, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 062356 TORTUL OKC113-070100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 655 PM CDT FRI MAY 6 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...WESTERN OSAGE COUNTY AT 655 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO 10 MILES WEST NORTHWEST OF BURBANK. THE STORM WAS MOVING EAST SOUTHEAST AT 5 MPH. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND TH4AT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:13 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 6, 3:13 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 310 PM CDT FRI MAY 6 1994 18Z SFC ANALYS INDCTS CDFNT STRETCHING FM ECNTL KS INTO NWRN OK WITH CONVCTN CONTG ALG OLD OUTFLO BNDRY ACRS SERN KS. MID LVL CAP CONTS TO INHIBIT TSTMS OVR EOK...BUT BLV TSTMS WL MOV ALG CDFNT AS IT MOVS INTO EOK TNGT. SELS OTLK EXPLAINS SVR SIT WELL SO WL NOT ELABORATE. AM CONCERNED ABT HVY RAINS...SPCLY IN NERN CORNER WHERE RIVERS HV ONLY FALLEN BLO FS. WL ISSUE A FFA THERE TNGT. HVY RAINS SHUD BE MNLY NR THE KS BRDR...BUT RIVERS ARE IN BTR COND IN NWRN PTNS OF FA. ETA/AVN SIMILAR IN MOVG CDFNT RPDLY INTO SERN OK ARND 12Z SAT. HWVR NGM LAGS CDFNT IN NERN OK. WL GO WITH A COMPRSD MOVMNT TNGT AND THEN SWEEP CDFNT PAST RMNDR OF EOK SAT. AFTWDS DRIER AIR SHUD ADVCT INTO EOK WITH SOME SPOTS IN THE 40S SAT NGT. MDLS SIMILAR IN SHOWING GOOD UPR RDDG SUN AND WITH MSTLY SUNNY SKIES XPCT TEMPS TO WRM INTO THE 70S. TUL 62/72/51/74 6300 BVO 58/70/49/73 7200 MLC 66/76/55/77 44-0 IDB 65/78/56/78 3410 ..11.. .TUL...FFA NERN CORNER TNGT (ZNS 56/57/58/63).
In the hours before
Special weather statement, May 6, 1:30 PM CDT, 5 hours 25 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT FRI MAY 6 1994 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT IN NORTHEAST OKLAHOMA. THE MODERATE RISK AREA IS NORTH OF A CUSHING TO SAPULPA TO WEST SILOAM SPRINGS LINE. TO THE SOUTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN EAST CENTRAL AND SOUTHEAST OKLAHOMA. MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE NORTH INTO EASTERN OKLAHOMA THIS AFTERNOON. HOWEVER...A WARM LAYER OF AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL KEEP THUNDERSTORMS FROM DEVELOPING UNTIL THIS EVENING. THIS EVENING A COLD FRONT WILL SLOWLY MOVE SOUTHEAST OUT OF KANSAS INTO NORTHEAST OKLAHOMA. THE CONVERGENCE OF THE COOLER AIR TO THE NORTH OF THE FRONT AND THE MOIST UNSTABLE AIR TO THE SOUTH OF THE FRONT WILL LIKELY BE ENOUGH TO OVERCOME THE WARM LAYER OF AIR ALOFT AND TRIGGER THUNDERSTORMS. ANY THUNDERSTORM THAT DEVELOPS OVER NORTHEAST OKLAHOMA THIS EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS ALTHOUGH ENOUGH WIND SHEAR IS EXPECTED IN THE LOWER LEVELS OF THE ATMOSPHERE FOR ISOLATED TORNADOES. THE THUNDERSTORMS WILL LIKELY SPREAD SOUTH ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA WITH THE COLD FRONT LATER TONIGHT. ALTHOUGH THE THUNDERSTORMS ARE EXPECTED TO DIMINISH AS THE NIGHT PROGRESSES...A A FEW STORMS IN EA(ST CENTRAL AND SOUTHEAST OKLAHOMA MAY STILL BECOME SEVERE LATE TONIGHT. SPOTTER GROUPS IN EASTERN OKLAHOMA...ESPECIALLY THOSE IN NORTHEAST OKLAHOMA...SHOULD MONITOR THE LATEST FORECAST AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT.
Special weather statement, May 6, 4:14 PM CDT, 2 hours 41 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 4:15 PM CDT, 2 hours 40 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 5:38 PM CDT, 1 hour 17 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT FRI MAY 7 1994 SHORT TERM UPDATE... THE WIND PROFILE HAS BECOMING INCREASINGLY FAVORABLE FOR SUPERRCELL THUNDERSTORM DEVELOPMENT IN WASHINGTON AND NOWATA COUNTIES. THE STORM IN NORTHERN WASHINGTON COUNTY WILL HAVE INCREASING POTENTIAL TO PRODUCE A TORNADO WAS IT CONTINUES TO DEVELOP AND MOVE EAST INTO NOWATA COUNTY.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| May 6, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| May 6, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 59 min |
| May 6, 5:36 PM CDT | Tornado Warning | TSA | Nowata, Washington | 54 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | TSA | Nowata, Washington | 3 hr |
| May 6, 6:28 PM CDT | Tornado Warning | TSA | Nowata, Washington | 62 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.